Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 15, 2000, 12:15 PM CST for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 15, 2000, 12:15 PM CST (18:15 UTC)
- Expired
- Mar 15, 2000, 1:00 PM CST
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Lafourche Parish, LA, Terrebonne Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 1:00 PM CST | Thunderstorm Wind 59 M | Cocodrie, LA | Automated weather station measured wind gust to 63 mph. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 151817 SVRNEW LAC057-109-151900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1215 PM CST WED MAR 15 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFOURCHE PARISH IN SOUTHEAST LOUISIANA TERREBONNE PARISH IN SOUTHEAST LOUISIANA * UNTIL 100 PM CST * AT 1215 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG THE COAST EXTENDING FROM 35 MILES SOUTH OF MORGAN CITY TO 47 MILES SOUTH OF HOUMA TO 57 MILES SOUTHWEST OF GALLIANO...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... HOUMA THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEPANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:30 AM CST, 9 hours 45 minutes earlier.
Area forecast discussion, Mar 15, 2:30 AM CST, 9 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 AM CST WED MAR 15 2000 ETA IS MODEL OF CHOICE WITH BEST INITIALIZATION. 500 TROF OVER SOUTH TEXAS WILL MOVE NE ACROSS THE WATCH AREA THROUGH 40 HOURS. STRONG DYNAMICS WILL PRECEDE THE TROF AS IT MOVES EASTWARD. STRONG OMEGA WILL REMAIN OVER THE AREA THROUGH 36 HOURS WITH STRONGEST UPWARD MOTION TODAY AND EARLY TONIGHT. AREA REMAINS IN THE RIGHT REAR OF THE JET THROUGH TONIGHT. ATMOSPHERE IS TROPICAL AN NEAR SATURATION AND IS EXPECTED TO CONTINUE TO BECOME MORE UNSTABLE AS UPPER TROF APPROACHES. A SOUTH BY SOUTHEAST LOW LEVEL JET OF 40 KNOTS ALREADY IN PLACE OVER THE AREA. A SQUALL LINE EXTENDING FROM OFF THE SOUTHWEST LOUISIANA COAST TO NORTHEAST MEXICO IS MOVING EAST IN RESPONSE TO THE UPPER TROF OVER SOUTHERN TEXAS. THIS HAS THE POTENTIAL OF CUTTING OFF MOISTURE MOVING ONSHORE AND SIGNIFICANTLY REDUCING PRECIPITATION. GUIDANCE LOOKS REASONABLE AND WILL MAKE ONLY SMALL ADJUSTMENTS. THE POTENTIAL REMAINS .50 TO .75 INCH OF RAINFALL ACROSS THE AREA WITH LOCALLY HEAVIER AMOUNTS. QPF DISCUSSION...UTILIZED THE PRECIPITATION CALCULATOR METHODOLOGY UPON A SPECIAL TEST 06Z KSIL RELEASE. LOW LEVEL THETAE VALUES WERE AT 322K WHICH WAS ANTICIPATED FROM YESTERDAY'S DISCUSSION BUT IN A DEEPER LAYER THAN WHAT MODELS INDICATED. LATEST ETA RUNS SHOWED A 325K TROPOPAUSE FOLD CONNECTING WITH THE LOWER LEVEL THETAE BULGE FOR THE 18Z-00Z TIMEFRAME. OUTPUT FROM PCPN CALCULATOR...USING 325K AT 860MB...POP 69%...PCPN 0.66 INCHES...POTL PCPN 2.40 INCHES FOR SURFACE TEMPS BELOW 66F...FMAP 0.58 INCHES...RI=100...POSVR 0%...CONVECTIVE GUSTS 31-41KTS...HAIL AND TOR THREAT NIL. IT WOULD SEEM WITH ESE FLOW ALONG THE COAST...THE BEST LOCATION FOR HEAVIEST RAINFALL WOULD BE THE PARISHES SOUTH OF THE TIDAL LAKES...NAMELY THE NEW ORLEANS METRO AREA SOUTHWARD TO THE COASTAL MARSHES. THIS AREA SHOULD SEE 1 TO 2 INCHES THROUGH THURSDAY AFTERNOON. THE 0.66" OUTPUT IS REASONABLE FOR LOCATIONS FARTHER N AND W OF THE METRO AREA. MCB 70/60/73/50 +874 BTR 70/62/75/55 +874 MSY 72/64/74/58 +873 BIX 70/65/70/58 +883 .NEW...SMALL C.RAFT ADVISORY KPQL TO K7R3. LA...NONE MS...NONE. 23/24
In the hours before
Special weather statement, Mar 15, 10:45 AM CST, 1 hour 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-151900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1045 AM CST WED MAR 15 2000 NUMEROUS SHOWERS ALONG WITH A FEW EMBEDDED THUNDERSTORMS WILL AFFECT THE ENTIRE FORECAST AREA THROUGH TONIGHT. THIS IS THE RESULT OF AN UNSTABLE AND MOISTURE RICH AIRMASS COVERING ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THE PRIMARY THREAT FROM ANY THUNDERSTORMS WILL BE BRIEF PERIODS OF HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. THE THREAT OF RAIN SHOULD BEGIN TO DIMINISH ACROSS THE FORECAST AREA BY THURSDAY AS THE SHOWER AND THUNDERSTORM ACTIVITY SHIFTS TOWARD THE EAST. FOR MORE INFORMATDION...VISIT THE NEW ORLEANS/BATON ROUGE NATIONAL WEATHER SERVICE FORECAST OFFICE WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE LETTERS).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:06 PM CST | Severe Thunderstorm Warning | LIX | Plaquemines | 39 min |
| Mar 15, 2:24 PM CST | Tornado Warning | LIX | Lafourche, Saint Charles | 36 min |
| Mar 15, 2:53 PM CST | Tornado Warning | LIX | Saint Charles | 32 min |
| Mar 15, 3:08 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.